Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 680, NWS Norman, OK

July 14, 20174 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2017, 3:46 PM CDT for 4 counties in Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2017, 3:46 PM CDT (20:46 UTC)
Expired
Jul 14, 2017, 4:30 PM CDT
In force
44 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK

The radar

The Vance AFB radar (KVNX), 62 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

823 
WUUS54 KOUN 142046
SVROUN
OKC047-053-071-103-142130-
/O.NEW.KOUN.SV.W.0680.170714T2046Z-170714T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
346 PM CDT FRI JUL 14 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Kay County in northern Oklahoma...
  Northwestern Noble County in northern Oklahoma...
  Southeastern Grant County in northern Oklahoma...
  Northeastern Garfield County in northern Oklahoma...

* Until 430 PM CDT

* At 346 PM CDT, severe thunderstorms were located along a line
  extending from near Lamont to near Garber, moving east at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Garber, Billings and Lamont. 

This includes Interstate 35 between mile markers 210 and 216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3672 9734 3639 9736 3643 9762 3669 9761
TIME...MOT...LOC 2046Z 272DEG 11KT 3666 9755 3645 9757 

HAIL...0.75IN
WIND...60MPH
 
$$

MAHALE
1 follow-up statement
399 
WWUS54 KOUN 142105
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
405 PM CDT FRI JUL 14 2017

OKC047-053-071-103-142130-
/O.CON.KOUN.SV.W.0680.000000T0000Z-170714T2130Z/
Kay OK-Noble OK-Grant OK-Garfield OK-
405 PM CDT FRI JUL 14 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN KAY...NORTHWESTERN NOBLE...SOUTHEASTERN GRANT AND
NORTHEASTERN GARFIELD COUNTIES...

At 405 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Lamont to 4 miles east of Garber,
moving east at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Billings and Lamont. 

This includes Interstate 35 between mile markers 210 and 216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3672 9734 3639 9736 3644 9757 3669 9756
TIME...MOT...LOC 2105Z 272DEG 11KT 3666 9748 3645 9750 

HAIL...<.75IN
WIND...60MPH
 
$$

MAHALE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:02 PM CDT, 44 minutes earlier.

Area forecast discussion, Jul 14, 3:02 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
302 PM CDT Fri Jul 14 2017

.DISCUSSION...
Convection has already developed along a weak surface boundary
located approximately from Enid to Arnett in northwest Oklahoma.
Additional isolated showers/storms were occurring over southern
Oklahoma and western north Texas in a mildly unstable and very
weakly-sheared environment. Most of this convection should
diminish around sunset.

Leftover weak boundaries should raise the chances of
showers/storms tomorrow (Saturday) mainly from northwest to
southeast Oklahoma. Again, higher chances of rain will be mainly
in the afternoon.

As the upper-level ridge builds back into the southern Plains
early next week, rain chances will generally shut off, and
temperatures will rise back above the seasonal averages.

CmS
&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  92  72  91 /  20  30  30  30
Hobart OK         73  96  73  94 /  10  20  30  30
Wichita Falls TX  74  97  73  93 /  20  20  30  30
Gage OK           70  94  69  90 /  30  30  40  30
Ponca City OK     72  92  71  92 /  30  20  10  10
Durant OK         74  93  73  91 /  20  30  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

10/23
Hazardous weather outlook, Jul 14, 11:56 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1156 AM CDT Fri Jul 14 2017

OKZ004>048-050>052-TXZ083>090-151700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1156 AM CDT Fri Jul 14 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated to widely scattered thunderstorms will be possible
across portions of northern and central Oklahoma, primarily this
afternoon through mid-evening. No organized severe weather is
expected. However, gusty winds and locally heavy rainfall are
potential hazards with the strongest storms.

.Heat...
Heat index values between 95 and 105 are expected this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Isolated to scattered thunderstorms are expected across portions
of the area through this weekend. The highest chances will be on
Saturday. Severe weather is not expected but the strongest storms
may produce gusty winds and locally heavy rainfall.

.Heat...
Afternoon heat index values of 95 to 105 are expected Saturday
afternoon.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Jul 14, 2:16 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
216 PM CDT FRI JUL 14 2017

OKZ006-011-012-141945-
Major OK-Garfield OK-Alfalfa OK-
216 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR east central Major...southwestern
Garfield and southeastern Alfalfa Counties Until 245 PM CDT...

AT 213 PM CDT, a strong thunderstorm was located near Lahoma, moving
east at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Enid, Waukomis, Lahoma, Meno, Carrier, Vance Air Force Base and North
Enid.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3638 9820 3651 9816 3647 9777 3625 9788
TIME...MOT...LOC 1913Z 279DEG 10KT 3642 9807

MAHALE
Special weather statement, Jul 14, 2:56 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
256 PM CDT FRI JUL 14 2017

OKZ010-011-142030-
Major OK-Woodward OK-
256 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Major and eastern
Woodward Counties Until 330 PM CDT...

AT 254 PM CDT, a strong thunderstorm was located 4 miles north of
Chester, moving east at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Chester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3636 9873 3616 9883 3616 9886 3625 9904
      3637 9899
TIME...MOT...LOC 1954Z 290DEG 3KT 3629 9894

MAHALE
Special weather statement, Jul 14, 3:00 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
300 PM CDT FRI JUL 14 2017

OKZ011-017-142030-
Major OK-Blaine OK-
300 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major and north
central Blaine Counties Until 330 PM CDT...

AT 259 PM CDT, a strong thunderstorm was located 4 miles west of
Isabella, moving east at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

Locations impacted include...
Fairview, Isabella and Homestead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3622 9851 3630 9847 3627 9824 3611 9837
TIME...MOT...LOC 1959Z 290DEG 3KT 3622 9842

MAHALE
Special weather statement, Jul 14, 3:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
307 PM CDT FRI JUL 14 2017

OKZ009-142030-
Ellis OK-
307 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR west central Ellis County Until
330 PM CDT...

AT 303 PM CDT, a strong thunderstorm was located 5 miles southeast of
Shattuck, moving east at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

Locations impacted include...
Shattuck and Arnett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3629 9992 3630 9961 3629 9960 3614 9976
      3621 9993
TIME...MOT...LOC 2003Z 287DEG 3KT 3624 9979

MAHALE
Special weather statement, Jul 14, 3:10 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
310 PM CDT FRI JUL 14 2017

OKZ007-012-142045-
Garfield OK-Grant OK-
310 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield and
southeastern Grant Counties Until 345 PM CDT...

AT 308 PM CDT, a strong thunderstorm was located 4 miles southeast of
Pond Creek, moving east at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Lamont and Hunter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3661 9780 3669 9776 3670 9755 3653 9768
TIME...MOT...LOC 2008Z 286DEG 3KT 3664 9773

MAHALE
Special weather statement, Jul 14, 3:30 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
330 PM CDT FRI JUL 14 2017

OKZ007-008-012-013-142100-
Garfield OK-Kay OK-Grant OK-Noble OK-
330 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield...
southwestern Kay...southeastern Grant and northwestern Noble Counties
Until 400 PM CDT...

AT 326 PM CDT, strong thunderstorms were along a line extending from
4 miles southwest of Lamont to 3 miles northeast of Fairmont, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

Locations impacted include...
Garber, Billings, Lamont, Breckenridge and Hunter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3671 9738 3630 9748 3643 9776 3668 9774
TIME...MOT...LOC 2026Z 310DEG 10KT 3666 9763 3639 9765

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:08 PM CDTSpecial Weather StatementOUNGarfield37 min
Jul 14, 2:13 PM CDTSpecial Weather StatementOUNMajor32 min
Jul 14, 2:16 PM CDTSpecial Weather StatementOUNGarfield29 min
Jul 14, 2:56 PM CDTSpecial Weather StatementOUNMajor34 min
Jul 14, 3:00 PM CDTSpecial Weather StatementOUNMajor30 min
Jul 14, 3:07 PM CDTSpecial Weather StatementOUNEllis23 min
Jul 14, 3:10 PM CDTSpecial Weather StatementOUNGrant35 min
Jul 14, 3:30 PM CDTSpecial Weather StatementOUNGarfield30 min
Jul 14, 3:55 PM CDTSpecial Weather StatementOUNWoodward35 min
Jul 14, 4:01 PM CDTSpecial Weather StatementOUNWoodward29 min
Jul 14, 4:11 PM CDTSpecial Weather StatementOUNNoble34 min
Jul 14, 4:16 PM CDTSpecial Weather StatementOUNKay29 min
Jul 14, 4:22 PM CDTSevere Thunderstorm WarningOUNKay, Noble23 min
Jul 14, 4:30 PM CDTSpecial Weather StatementOUNWoodward30 min
Jul 14, 4:39 PM CDTSpecial Weather StatementOUNGrant36 min
Jul 14, 4:45 PM CDTSpecial Weather StatementOUNNoble45 min
Jul 14, 4:51 PM CDTSevere Thunderstorm WarningOUNKay, Noble39 min
Jul 14, 4:59 PM CDTSpecial Weather StatementOUNWoodward31 min
Jul 14, 5:27 PM CDTSpecial Weather StatementOUNKay33 min
Jul 14, 5:39 PM CDTSpecial Weather StatementOUNLogan36 min
Jul 14, 6:12 PM CDTSpecial Weather StatementOUNLogan33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.